Alert archive / Indiana / River Flood Warnings in 2025

River Flood Warning 74, NWS Indianapolis, IN

April 5, 2025Howard County, Indiana

NWS Indianapolis, IN issued this river flood warning at Apr 5, 2025, 10:28 AM EDT for Howard County, Indiana. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2025, 10:28 AM EDT (14:28 UTC)
Expired
Apr 7, 2025, 2:28 AM EDT
In force
40 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

County Howard County, IN

The radar

The Indianapolis radar (KIND), 87 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wildcat Creek (IN) near Jerome (JRMI3).

Action stage
6 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03333450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 5, 7:26 AM EDT, 3 hours 2 minutes earlier. Its key messages:

  • Flood Watch through Sunday morning with rounds of moderate to heavy rain.
  • Flash Flood threat this afternoon, especially over southern central Indiana where more intense rain rates are expected.
  • Widespread, significant river flooding expected late week into next week
  • Frost and freeze conditions possible Monday night and Tuesday night
Area forecast discussion, Apr 5, 7:26 AM EDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
726 AM EDT Sat Apr 5 2025

.KEY MESSAGES...

- Flood Watch through Sunday morning with rounds of moderate to
heavy rain.

- Flash Flood threat this afternoon, especially over southern
  central Indiana where more intense rain rates are expected.

- Widespread, significant river flooding expected late week into
next week

- Frost and freeze conditions possible Monday night and Tuesday night

&&

.SHORT TERM (Today and tonight)...
Issued at 259 AM EDT Sat Apr 5 2025

Central Indiana remains within strong SW flow a few km above the
surface keeping moderate rainfall over the area this morning,
however the heaviest rainfall along convergence zone is now exiting
into far SE Indiana and Ohio. Given 2-3" of rain over the last 6
hours, a flash flood threat will remain for a few hours
across the I-70 to I-69 corridors despite rain rates weakening.

As the short wave pushes eastward this morning, the stratiform
region of rain should follow, leading to a short break in
precipitation for most north of the I-70 corridor. South of I-70,
coverage and intensity is likely to wane throughout the morning, but
breaks in precipitation may be limited.

A second area of low pressure will push northward late this morning
through the afternoon, introducing another surge of low level
moisture into the Ohio Valley. This last round of rain doesn't look
quite as potent with PWAT values, while still anomalous, fall closer
towards climatology. Also, this wave will be backed by some CAA,
pushing is quicker eastward, limiting the amount of training
convection over central Indiana. Although rainfall amounts/rates are
expected to be less today, the shear amount of prior rainfall in
combination will continue the ongoing flooding concerns as even an
inch of rain cloud lead further impacts. Regardless of how much rain
falls on Saturday, river flooding this weekend through most of next
week is expected to be significant, especially over the southern
Wabash and White Rivers.

Temperatures will vary significantly across the state, as a weakly
forced cold front moves eastward. Areas to the S/E of the cold front
(Columbus, Seymour, Greensburg) will be the warmest in central
Indiana with highs early this afternoon near or just above 60.
Elsewhere, temperatures will struggle to climb with highs occurring
in the morning and falling into the low 50s to upper 40s this
afternoon.

&&

.LONG TERM (Sunday through Friday)...
Issued at 259 AM EDT Sat Apr 5 2025

The recent very active pattern will finally be pushed slightly to
the east of central Indiana on Sunday as the deep trough over
eastern Canada shifts from Hudson Bay to at least western Quebec...
while plunging its next oblong short wave through the Great Lakes by
Monday. Meanwhile the elongated heavy-rainmaking synoptic system
will slowly realign to the Appalachians...and then Eastern Seaboard.
Less impressive deep moisture will linger across Indiana Sunday
courtesy of the southern stream wave near the Ozarks and at least
modest overrunning on the cold side of the slowly departing system.
Therefore expect widespread additional light rainfall that will
maintain existing minor to moderate river flooding as well as any
ponding in low-lying areas...although expect flash flood concerns to
have ended.

Several days of more late-winter type conditions will then be in
store through Tuesday night as Canadian high pressure is directed by
amplified upper ridging along the High Plains...southward in an
arced path from Wisconsin to Ohio.  The arrival of this staunch air
mass will be marked by robust northwesterly gusts and perhaps a few
showers Monday.  Two subfreezing overnights can then be expected for
most locations Monday night/Tuesday night, with a widespread hard
freeze likely Monday night.

The remainder of the long term will feature a more disorganized
upper pattern that trends from moderating zonal flow on Wednesday to
a broad/weak trough that will bring at least 2-3 periods of
scattered showers.  No widespread convective concerns are apparent
at this time, although thunder will be possible late Wednesday when
a weak system is expected to track near the southern Great Lakes.
Overall seasonably mild readings should be the rule through the late
week, with mainly dry conditions expected to return for next weekend.

Widespread main stern river flooding is expected to continue
through the long term...with Wabash River points mainly cresting
in Moderate Flood...White River points cresting in Moderate
Flood, to Major Flooding along portions of Knox County...and East
Fork White cresting in Moderate/Major Flood stage. Main stem river
flooding may continue at many points through the end of the long
term.

&&

.AVIATION (12Z TAF Issuance)...
Issued at 725 AM EDT Sat Apr 5 2025

Impacts:

- Mainly MVFR/IFR flight conditions today with brief LIFR possible

- -SHRA/OCNL RA will return from south to north and be most
  prevalent at KHUF/KBMG

- Winds veering to northerly by 18Z today...gusts to 20-25KT after
  20Z today

Discussion:

MVFR/IFR to generally prevail near central Indiana terminals today
as recent overt rainmaking system starts to slowly nudge eastward.
Scattered to at times widespread -SHRA to RA today may briefly lower
conditions to LIFR under isolated heavier bands with greatest
chances at KHUF/KBMG.

Stratus to improve to VFR at KLAF by early this evening...with VFR
hopefully returning to KIND/KHUF during pre-dawn hours Sunday.

Winds to veer through this morning to northerly headings by
18Z...with N/NNE winds through the remainder of the period amid the
cooler side of the slowly departing system.  Winds sustained around
10KT today...with gusts increasing to 20-25KT from late today
through 12Z Sunday.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday morning for INZ036-037-039>049-
051>057-060>065-067>072.

&&

SHORT TERM...Updike
LONG TERM...AGM
AVIATION...AGM
Hazardous weather outlook, Apr 5, 3:17 AM EDT, 7 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
317 AM EDT Sat Apr 5 2025

INZ021-028>031-035>049-051>057-060>065-067>072-060730-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
317 AM EDT Sat Apr 5 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

More rounds of heavy rain through tonight will lead to additional
flooding or prolonging existing flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Significant river flooding is expected to develop this weekend and
continue through most of next week

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to send reports of flooding. Spotter
activation may be needed later today.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:40 PM EDTSpecial Weather StatementINDMorgan35 min
Apr 4, 9:05 PM EDTSpecial Weather StatementINDHendricks40 min
Apr 4, 9:17 PM EDTSevere Thunderstorm WarningINDHendricks, Johnson, Marion, Morgan28 min
Apr 4, 9:44 PM EDTSpecial Weather StatementINDMarion31 min
Apr 4, 10:14 PM EDTFlash Flood WarningINDClay, Greene, Hendricks, Johnson, Marion, Morgan and 5 more3 hr
Apr 4, 10:26 PM EDTSpecial Weather StatementINDRush, Shelby49 min
Apr 4, 10:58 PM EDTSpecial Weather StatementINDClay, Greene, Knox, Owen47 min
Apr 4, 11:22 PM EDTFlash Flood WarningINDBartholomew, Brown, Greene, Johnson, Monroe, Morgan and 2 more3 hr
Apr 4, 11:42 PM EDTSpecial Weather StatementINDMonroe, Morgan33 min
Apr 4, 11:46 PM EDTRiver Flood WarningINDJohnson21 days
Apr 4, 11:46 PM EDTRiver Flood WarningINDMarion21 days
Apr 4, 11:46 PM EDTRiver Flood WarningINDHenry, Rush, Shelby52 hr
Apr 4, 11:57 PM EDTFlash Flood WarningINDBartholomew, Decatur, Hancock, Henry, Johnson, Marion and 2 more3 hr
Apr 5, 12:03 AM EDTFlash Flood WarningINDDaviess, Greene, Knox, Lawrence, Martin, Monroe and 2 more3 hr
Apr 5, 1:15 AM EDTFlash Flood WarningINDClay, Greene, Hancock, Hendricks, Johnson, Marion and 8 more3 hr
Apr 5, 2:16 AM EDTFlash Flood WarningINDBartholomew, Brown, Greene, Johnson, Monroe, Morgan and 1 more3 hr
Apr 5, 2:52 AM EDTFlash Flood WarningINDBartholomew, Decatur, Hancock, Johnson, Marion, Rush and 1 more2 hr
Apr 5, 3:47 AM EDTAreal Flood WarningINDBoone3 hr
Apr 5, 3:57 AM EDTAreal Flood WarningINDHancock, Henry, Rush, Shelby4 hr
Apr 5, 4:05 AM EDTAreal Flood WarningINDMorgan, Putnam4 hr
Apr 5, 4:08 AM EDTAreal Flood WarningINDMarion4 hr
Apr 5, 4:16 AM EDTRiver Flood WarningINDHendricks, Morgan24 hr
Apr 5, 4:16 AM EDTRiver Flood WarningINDPutnam48 hr
Apr 5, 4:49 AM EDTRiver Flood WarningINDBoone, Marion10 hr
Apr 5, 5:22 AM EDTRiver Flood WarningINDBartholomew21 hr
Apr 5, 5:22 AM EDTRiver Flood WarningINDBartholomew21 hr
Apr 5, 5:33 AM EDTRiver Flood WarningINDMarion64 hr
Apr 5, 5:53 AM EDTAreal Flood WarningINDBrown3 hr
Apr 5, 6:51 AM EDTAreal Flood WarningINDClay, Daviess, Greene, Knox, Martin, Montgomery and 6 more6 hr
Apr 5, 6:56 AM EDTAreal Flood WarningINDBartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 5 more6 hr
Apr 5, 7:08 AM EDTAreal Flood WarningINDBoone, Delaware, Hamilton, Hancock, Hendricks, Henry and 5 more6 hr
Apr 5, 8:54 AM EDTRiver Flood WarningINDDecatur60 hr
Apr 5, 10:57 AM EDTRiver Flood WarningINDPutnam39 hr
Apr 5, 12:20 PM EDTAreal Flood WarningINDBoone, Delaware, Hamilton, Henry, Madison, Montgomery and 2 more20 hr
Apr 5, 12:37 PM EDTAreal Flood WarningINDBartholomew, Brown, Clay, Decatur, Hancock, Hendricks and 12 more47 hr
Apr 5, 12:40 PM EDTAreal Flood WarningINDDaviess, Greene, Jackson, Jennings, Knox, Lawrence and 2 more71 hr
Apr 5, 4:15 PM EDTRiver Flood WarningINDHamilton, Hancock, Madison, Marion36 hr

Nearby

River Flood Warnings in Indiana, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.